MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX30MM; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX30MM; INTRACRANIAL NEUROVASCULAR STENT
Model Number ENF403012
Medical Device Problem Codes Premature Activation (1484); Retraction Problem (1536); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Lot: the lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which only the stent component can be seen separated from the rest of the delivery unit.It can be seen that the stent was not fully expanded, and it seemed as some marker bands in one of the ends are bending in a converging direction.It was also noted that some struts seemed to be broken off, it cannot be determined if it is an optical illusion caused by light reflection.The rest of the device components was not shown.The device history record (dhr) cannot be performed because the lot number was not provided.The customer complaint regarding a stent incomplete expansion and premature deployment were able to be confirmed; however, the complaint regarding an inability to recapture was not able to be evaluated based on the picture.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent assist coil embolization, a 4mm x 30mm enterprise2 intracranial neurovascular stent (enf403012, lot unknown) failed to be recaptured before 80% deployed.Then tried again, but already deployed in the unspecified microcatheter (mc).There was no patient injury reported.
 
Additional Manufacturer Narrative
(b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the microcatheter was a prowler select plus (606s255fx, 30494326).It is unknown if it was necessary to remove the mc.The user did not exceed the recapturability limit.The user gently advanced the microcatheter over the deployed stent.The user withdrew the microcatheter slightly to unsheathe the stent (without excessing the recapture limit) and attempt to recapture the stent again.There were no vessel or aneurysm factors that may have contributed to the alleged product malfunction.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a stent assist coil embolization, a 4mm x 30mm enterprise2 intracranial neurovascular stent (enf403012, lot unknown) failed to be recaptured before 80% deployed.Then tried again, but already deployed in the unspecified microcatheter (mc).There was no patient injury reported.Additional information received indicated that the microcatheter was a prowler select plus (606s255fx, 30494326).It is unknown if it was necessary to remove the mc.The user did not exceed the recapturability limit.The user gently advanced the microcatheter over the deployed stent.The user withdrew the microcatheter slightly to unsheathe the stent (without excessing the recapture limit) and attempt to recapture the stent again.There were no vessel or aneurysm factors that may have contributed to the alleged product malfunction.No excessive force was applied to the device.One picture was attached to the complaint file in which only the stent component can be seen separated from the rest of the delivery unit.It can be seen that the stent was not fully expanded, and it seemed as some marker bands in one of the ends are bending in a converging direction.It was also noted that some struts seemed to be broken off, it cannot be determined if it is an optical illusion caused by light reflection.The rest of the device components was not shown.The device history record (dhr) cannot be performed because the lot number was not provided.The device was returned to cerenovus for further evaluation.A non-sterile enterprise2 4mmx30mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that only the delivery wire was returned for evaluation, and no damages were noted on it (i.E., kinks, elongations, or separated fragments).The entire delivery wire length was inspected under a microscope, and no damages were found.Without the stent, it was unable to perform an evaluation of contributing factors to the reported failures, and the functional analysis could not be performed.The stent must still be inside the introducer tube to perform the functional analysis.It is possible that clinical and procedural factors, including device manipulation, operator's technique, and vessel characteristics, may have contributed to the stent damage; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The stent could have been lost during the post-operative process; this was not reported in the complaint and remains only speculative.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not use the codman enterprise vascular reconstruction device and delivery system if any component appears damaged or missing.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENTERPRISE2 4MMX30MM
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15508501
Report Number3008114965-2022-00630
Device Sequence Number20126464
Product Code NJE
UDI-Device Identifier10886704075370
UDI-Public10886704075370
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF403012
Device Catalogue NumberENF403012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer09/29/2022
10/20/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/17/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SEL PLUS 150/5CM 45TIP; UNSPECIFIED MICROCATHETER
Patient SexUnknown